Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 134, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 29, 2017, 5:02 PM MDT for El Paso County, Colorado. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2017, 5:02 PM MDT (23:02 UTC)
- Expired
- Jun 29, 2017, 5:19 PM MDT
- In force
- 17 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:03 PM MDT | HAIL 1 | 1 Ene Rush, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WUUS55 KPUB 292302
SVRPUB
COC041-292330-
/O.NEW.KPUB.SV.W.0134.170629T2302Z-170629T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
502 PM MDT THU JUN 29 2017
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central El Paso County in east central Colorado...
* Until 530 PM MDT
* At 501 PM MDT, a severe thunderstorm was located over Rush, or 37
miles southwest of Limon, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 10411 3892 10405 3868 10406 3879 10424
TIME...MOT...LOC 2301Z 304DEG 31KT 3883 10410
HAIL...1.25IN
WIND...60MPH
$$
ep2 follow-up statements
594
WWUS55 KPUB 292307
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
507 PM MDT THU JUN 29 2017
COC041-292330-
/O.CON.KPUB.SV.W.0134.000000T0000Z-170629T2330Z/
El Paso CO-
507 PM MDT THU JUN 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...
At 506 PM MDT, a severe thunderstorm was located near Rush, or 37
miles southwest of Limon, moving southeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public reported quarter size hail 1 mile east of Rush.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 10411 3892 10405 3868 10406 3879 10424
TIME...MOT...LOC 2306Z 304DEG 31KT 3880 10405
HAIL...1.50IN
WIND...60MPH
$$
ep366
WWUS55 KPUB 292319
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
519 PM MDT THU JUN 29 2017
COC041-292328-
/O.CAN.KPUB.SV.W.0134.000000T0000Z-170629T2330Z/
El Paso CO-
519 PM MDT THU JUN 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3895 10411 3892 10405 3868 10406 3879 10424
TIME...MOT...LOC 2318Z 304DEG 31KT 3874 10393
$$
epWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:52 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 29, 3:52 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 352 PM MDT Thu Jun 29 2017 .SHORT TERM...(This evening through Friday) Issued at 349 PM MDT Thu Jun 29 2017 Currently...An isolated severe thunderstorm was nearing western Kiowa county, with strong to severe thunderstorm(s) expected to continue over the next few hours. Elsewhere, generally dry conditions are anticipated with late afternoon temperatures primarily in the 80s across the Plains. In addition, gusty winds being noted over portions of the Continental Divide and the San Luis Valley, allowing humidity values to meet critical values in regards to fire weather. Through this evening...models are in good agreement with regards to severe thunderstorm potential through this evening. Expect isolated thunderstorms to continue over portions of Lincoln into Crowley and Kiowa Counties into this evening. Hodographs favor right splitting cells that should track southeast. CAPE and shear values are favorable for rotating updrafts. This will help produce large hail, likely to the size of golfballs. In addition, gusty winds in excess of 60 mph are likely. There is a small tornado threat through this evening. Initial development will have higher LCL heights, but as cells move southeast they will encounter deeper moisture and become better rooted in the boundary layer, which will likely increase the tornado threat over Crowley and Kiowa Counties. Further south, not anticipating much in the way of convective development. There may be a few cells fire over the Eastern Mountains which have a low probability of moving east into the I-25 corridor, but confidence is low in this occurring. Out west, dry humidity values and gusty winds will continue to bring high fire danger to the San Luis Valley, east into Fremont County through this evening. Tonight...westward moving outflow from the thunderstorms out east will combine with a cold front dropping south from the north will move across the Plains. Expect thunderstorms out east to clear by midnight. As winds turn northeasterly across the Plains, with low stratus developing through Friday morning. With this stratus, there may be areas of light rainfall, but coverage is not expected to warrant much in the way of pops through Friday morning. Friday...the next upper disturbance will pass across northern Colorado into western Kansas through the day. Cooler air behind the cold front will bring much more stable conditions to the Plains along with cooler afternoon highs. Temperatures will reach into the 70s and 80s for highs. Thunderstorms may be possible during the afternoon hours, primarily over the Eastern Mountains, south into the Raton Mesa where slightly better instability will be present. This activity will move southeast into New Mexico through the late afternoon hours. The main threats will be nickel size hail and outflow winds to near 50 mph. Mozley .LONG TERM...(Friday night through Thursday) Issued at 349 PM MDT Thu Jun 29 2017 Will keep discussion relatively brief due to ongoing active meteorological conditions. Not many meteorological revisions required during the longer term with main longer term meteorological issues being pops, thunderstorm intensity and temperatures. It still appears that near to above seasonal temperatures in combination with generally low-grade pops(although isolated strong to possibly severe storms will be possible at times) will be noted during the longer term. Latest PV analysis, computer simulations and forecast model soundings suggest that the northwesterly to zonal upper flow from Friday evening into the weekend will transition to a upper ridging pattern from later in the weekend into next Thursday. In addition, varying degrees of southeastern Colorado surface lee-side troughing is anticipated from Friday evening into Thursday. As touched upon earlier, near to above seasonal early July temperatures are anticipated during the longer term with warmest temperatures anticipated from late weekend into next Thursday with maximum temperatures climbing into the 90s over many eastern locations during this time-frame(including Independence Day). && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 349 PM MDT Thu Jun 29 2017 KALS...VFR conditions through the next 24 hours. Westerly winds gusting to near 25 kts are expected through the early evening hours. KCOS...A cold front will drop south into KCOS by this evening with a northeasterly wind shift. This will likely lead to lowered CIGS to near 2-4kft by Friday morning. Clearing conditions to VFR are expected by Friday afternoon. KPUB...Expect all thunderstorm activity to remain north of the terminal through this evening. A cold front will arrive this evening with northeasterly winds likely gusting in excess of 25 kts. Easterly flow later tonight will lead to lowered CIGS to near 4 kft through Friday morning. Expect clearing conditions into Friday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ222>224. &&
Hazardous weather outlook, Jun 29, 11:27 AM MDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Thu Jun 29 2017 COZ058>089-093>099-301730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Thu Jun 29 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are likely this afternoon and into this evening across the plains. Severe thunderstorms will be capable of hail up to the size of golfballs and wind gusts to 70 mph. The best chance of severe thunderstorms this afternoon will generally be north a Fountain to Lamar line. An isolated tornado will also be possible as the storms track to the east through this evening, generally north of a La Junta to Lamar line. Meteorological conditions for extreme fire behavior will occur across the southwest mountains, the San Luis Valley and Fremont county. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms will be possible across the area Friday through Wednesday. Most storms will be in the afternoon and evening hours, with the main threats being lightning and wind gusts up to 50 mph. Small hail and locally heavy rainfall may also accompany the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible after 2 pm generally north of a Fountain to Lamar line. 88/88
In the hours before
Special weather statement, Jun 29, 1:01 PM MDT, 4 hours 1 minute before
Special Weather Statement National Weather Service Pueblo CO 101 PM MDT THU JUN 29 2017 COZ084-291945- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 101 PM MDT THU JUN 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 145 PM MDT... At 101 PM MDT, Doppler radar was tracking a strong thunderstorm near Peyton, or 23 miles northeast of Colorado Springs, moving east at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Calhan, Ramah and Peyton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3892 10412 3900 10460 3913 10461 3913 10415 TIME...MOT...LOC 1901Z 250DEG 6KT 3907 10452 kam
Local storm report, Jun 29, 1:46 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
146 PM MDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL CALHAN 39.04N 104.30W
06/29/2017 E1.00 INCH EL PASO CO PUBLIC
TIME ESTIMATED FROM RADAR.
&&Special weather statement, Jun 29, 4:36 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
436 PM MDT THU JUN 29 2017
COZ084-085-292315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
436 PM MDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
515 PM MDT...
At 435 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 28 miles northeast of Colorado Springs, moving southeast
at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Calhan, Yoder, Ellicott and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3900 10405 3872 10406 3882 10438 3893 10447
3909 10437
TIME...MOT...LOC 2235Z 294DEG 32KT 3900 10432
epLocal storm report, Jun 29, 4:57 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL HASWELL 38.45N 103.17W
06/29/2017 M0.88 INCH KIOWA CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:49 PM MDT | Special Weather Statement | PUB | Elbert | 41 min |
| Jun 29, 1:01 PM MDT | Special Weather Statement | PUB | El Paso | 44 min |
| Jun 29, 1:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 29, 1:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Jun 29, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 13 min |
| Jun 29, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jun 29, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa | 63 min |
| Jun 29, 4:25 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 25 min |
| Jun 29, 4:36 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jun 29, 4:59 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 12 min |
| Jun 29, 5:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jun 29, 5:37 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 38 min |
| Jun 29, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.